Alert archive / Florida / Lake Wind Advisories in 2014

Lake Wind Advisory 9, NWS Melbourne, FL

March 13, 20146 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Mar 13, 2014, 3:53 AM EDT for 6 counties in Florida. It took effect at Mar 13, 2014, 5:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2014, 3:53 AM EDT (07:53 UTC)
In effect from
Mar 13, 2014, 5:00 AM EDT
Expired
Mar 13, 2014, 3:28 PM EDT
In force
10 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2014-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2014-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WWUS72 KMLB 130753
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
353 AM EDT THU MAR 13 2014

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

FLZ041-044>047-053-054-058-059-064-141-144-147-131600-
/O.NEW.KMLB.LW.Y.0009.140313T0900Z-140313T2000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
353 AM EDT THU MAR 13 2014

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

* WINDS...NORTHWEST WINDS TO 15 TO 20 MPH AND GUSTY THIS MORNING
  WILL BECOME NORTHERLY BY LATE AFTERNOON. WINDS WILL GUST TO 25 TO
  30 MPH DURING THE MORNING HOURS INTO EARLY AFTERNOON. 

* IMPACTS...GUSTY WINDS WILL CREATE CHOPPY CONDITIONS ON AREA
  LAKES WHICH WILL IMPACT SMALL CRAFT. HIGH PROFILE VEHICLES SHOULD
  ALSO USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS MAY BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

15
1 follow-up statement
853 
WWUS72 KMLB 131928
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
328 PM EDT THU MAR 13 2014


FLZ041-044>047-053-054-058-059-064-141-144-147-132030-
/O.CAN.KMLB.LW.Y.0009.000000T0000Z-140313T2000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
328 PM EDT THU MAR 13 2014

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE LAKE
WIND ADVISORY. 

NORTHERLY WINDS HAVE DECREASED THIS AFTERNOON THOUGH THERE WILL BE
OCCASIONAL GUSTS TO AROUND 20 MPH ALONG THE TREASURE COAST THROUGH
LATE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Mar 13, 3:34 AM EDT, 19 minutes earlier.

Area forecast discussion, Mar 13, 3:34 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
334 AM EDT THU MAR 13 2014

.DISCUSSION...

...WINDY AND COOLER TODAY AND TONIGHT BEHIND A COLD FRONT...
...HAZARDOUS MARINE CONDITIONS INTO TONIGHT...

TODAY...A COLD FRONT ENTERING LAKE AND VOLUSIA COUNTIES EARLY THIS
MORNING WILL SWEEP THROUGH E CENTRAL FL THROUGH SUNRISE AND USHER IN
BREEZY TO WINDY CONDITIONS AND A MUCH COOLER AND DRIER AIRMASS THIS
MORNING. SOME CLOUDINESS JUST AHEAD OF THE FRONT IS EXPECTED TO
SOUTH OF THE AREA JUST AFTER SUNRISE. EXPECT GUSTY NW WINDS DURING
THE MORNING HOURS AND WILL RAISE A LAKE WIND ADVISORY FOR THE AREA
STARTING AT 5 AM THIS MORNING. HIGH TEMPERATURES WILL MAX OUT IN THE
LOWER TO MID 60S NORTH AND UPPER 60S TO AROUND 70 SOUTH. IT WILL
BECOME SUNNY WITH LOW RELATIVE HUMIDITY VALUES IN THE AFTERNOON.

TONIGHT...SFC HIGH PRESSURE NEAR THE NRN GULF COAST WILL SLIDE NE
TWD THE CAROLINAS OVERNIGHT WILL WILL ALLOW LOW LVL WINDS TO VEER
FROM THE NORTH TO NE BY MORNING. MOSTLY CLEAR SKIES ARE EXPECTED
WITH DECREASING WINDS PAST LATE EVENING. LOWS WILL RANGE FROM THE
LOWER 40S ACROSS INLAND VOLUSIA AND LAKE COUNTIES TO THE LOWER 50S
ALONG THE BREVARD AND TREASURE COAST BEACHSIDE AREAS AND MUCH OF
MARTIN COUNTY.

FRI-SAT...
HI PRES RIDGE OVER THE TX PLAINS IS EMBEDDED WITHIN A DEEP ZONAL
FLOW THRU THE H85-H30 LYR THAT WILL PUSH IT ACRS THE GOMEX/DEEP
SOUTH ON FRI...THEN INTO THE W ATLC ON SAT. SFC/LOW LVL WINDS WILL
RESPOND BY VEERING TO THE E/SE ON FRI THEN TO THE S/SE ON
SAT...WHILE THE RIDGE ITSELF MAINTAINS A TIGHT SUBSIDENCE INVERSION
IN THE H90-H80 LYR. THE RESULT WILL BE A WARM AND DRY WX PATTERN TO
END THE WEEK WITH TEMPS WITHIN ABOUT 5F OF CLIMO AVG.

AFT A COOL START TO THE DAY ON FRI...THE DVLPG ONSHORE FLOW WILL
PUSH OCEAN MODIFIED AIR BACK ACRS THE CENTRAL PENINSULA AND ALLOW
TEMPS TO RECOVER INTO THE L/M70S (ARND 5F BLO CLIMO AVG). MIN TEMPS
FRI NIGHT IN THE L/M50S OVER MOST OF THE AREA...EXCEPT U50S/L60S
ALONG THE IMMEDIATE TREASURE COAST.

WARM AIR ADVECTION ON SAT AS WINDS VEER MORE TO THE S...ALLOWING
AFTN TEMPS TO CLIMB INTO THE U70S/L80S OVER MOST OF THE AREA...
THOUGH COASTAL TEMPS N OF THE CAPE MAY HOLD IN THE M70S DUE TO THE
COOLER SHELF WATERS. THE SRLY FLOW WILL PUSH SFC DEWPOINTS UP A FEW
DEGS AS WELL...KEEPING MIN TEMPS IN THE U50S/L60S OVER THE INTERIOR
AND THE I-4 CORRIDOR...L/M60S ALONG THE SPACE AND TREASURE COASTS.

SUN-WED...
H30-H20 JET PATTERN ACRS THE SRN CONUS WILL SHIFT FROM A ZONAL TO A
A LIFTING ORIENTATION OVER THE WEEKEND IN RESPONSE TO A MID/UPR LVL
SHORT WAVE TROF OVER THE EAST PAC DIGS ITS WAY ACRS THE DESERT SW.
THE LIFTING NATURE OF THE JET WILL NOT BE ABLE TO DISLODGE THE ATLC
RIDGE AXIS ON ITS OWN. HOWEVER...ITS ASCENDING RIGHT REAR QUAD
SHOULD BE CAPABLE OF INDUCING A SECONDARY SFC LOW ALONG THE FRONTAL
BNDRY LATE SUN NIGHT THAT WOULD DRIVE THE FRONT INTO THE S PENINSULA
A LITTLE FASTER THAN PREVIOUSLY FCST...PERHAPS AS EARLY AS MON NIGHT
INTO TUE.

THIS PARTICULAR WX PATTERN USUALLY DOES NOT GENERATE LARGE OUTBREAKS
OF STRONG/SVR WX. EVEN SO...WITH H50 TEMPS ARND -12C AND THE
PROSPECT FOR FURTHER COLD AIR ADVECTION ALOFT...CANNOT RULE TSRAS
OUT OF THE FCST SUN/MON ESP S OF THE I-4 CORRIDOR WHERE TEMPS WILL
WARM INTO THE L/M80S DURING THE HEAT OF THE DAY. WILL GO WITH CHC
SHRAS/SLGT CHC SHRAS TO START THE WEEK...CAPPING POPS AT 40/50PCT
SUN NIGHT INTO MON TO COINCIDE WITH THE FROPA. WILL CARRY SMALL POPS
INTO TUE SHOULD THE FRONT BECOME HUNG UP ON THE RIDGE...BUT THESE
SHOULD HAVE MINIMAL IMPACT. POPS BLO MENTIONABLE LVLS ON WED.

WINDS WILL VEER TO THE SW ON SUN AS THE FRONT INITIALLY STALLS OVER
N FL...BUT WILL SHIFT TO THE W/NW ON MON AS THE FRONT ADVANCES THRU
THE STATE. LIMITED COLD AIR ADVECTION WITH THIS FRONT AS HIGH PRES
BUILDS ACRS THE REGION AND FORCES WINDS TO VEER TO THE NE BY
DAYBREAK TUE. WARM AIR ADVECTION ON SUN WILL PUSH MAX TEMPS INTO THE
L/M80S. AS THE FRONT SLIDES THROUGH CENTRAL FL ON MON...CLOUDS AND
PERIODIC SHRAS WILL KEEP MAX TEMPS IN THE M/U70S N OF I-4...WHILE
PREFRONTAL TEMPS OVER THE SRN CWA REMAIN IN THE L/M80S. MIN TEMPS
GENERALLY IN THE L/M60S TO START THE WEEK...COOLING INTO THE
M50S/L60S TUE MRNG BEHIND THE FRONT.

&&

.AVIATION...BKN CIGS FROM 015-020 WILL TRANSITION QUICKLY SOUTH FROM
09Z THROUGH 13Z. EXPECT CLEARING FOR NRN TERMINALS BY 09Z-10Z. GUSTY
NW WINDS TO 20-25 KNOTS 10Z-20Z...WITH DECREASING WINDS BY LATE
AFTERNOON. VFR AFT 13Z.

&&

.MARINE...
STRONG AND GUSTY NW WINDS TO 25 KNOTS THIS MORNING WITH GUSTS TO
30-35 KNOTS AFTER THE COLD FRONTAL PASSAGE. WILL CONTINUE SMALL
CRAFT ADVISORY ALL AREAS INTO LATE EVENING AND THEN FOR THE OFFSHORE
WATERS TONIGHT. SEAS WILL BUILD TO 10-12 FT IN THE GULF STREAM TODAY.
EXPECT WINDS TO VEER TO N/NNE LATER TONIGHT WITH WINDS DECREASING TO
10-15 KNOTS NRN NEAR SHORE TO 15-20 KNOTS SRN WATERS LATE.

FRI-FRI NIGHT...MODERATE TO FRESH E/NE BREEZE TO START THE DAY...
DIMINISHING TO A GENTLE TO MODERATE SE BREEZE BY SUNSET AS A HIGH
PRES RIDGE BUILDS OFF THE SERN SEABOARD AND INTO THE W ATLC. SEAS
SUBSIDING FROM 3-5FT AT DAYBREAK TO 2-4FT BY SUNSET.

SAT-SUN...RIDGE AXIS OVER CENTRAL FL ON SAT WILL RETREAT SLOWLY INTO
THE S PENINSULA ON SUN AS A SLOW MOVING COLD FRONT PRESSES ACRS THE
PANHANDLE. INTERACTION BTWN THE RIDGE AND THE FRONT WILL ALLOW THE
LCL PGRAD TO TIGHTEN...ALLOWING A GENTLE TO MODERATE S/SE BREEZE ON
SAT TO VEER TO THE S ON SUN...STRENGTHENING TO A FRESH TO STRONG SW
BREEZE SUN NIGHT N OF SEBASTIAN INLET...MODERATE TO FRESH S OF THE
INLET. SEAS 2-4FT SAT SUBSIDING TO 2-3FT AND CONTG INTO SUN. SEAS
BUILDING TO 4-5FT OFFSHORE SUN NIGHT. SCT SHRAS/ISOLD TSRA MVG
OFFSHORE.

MON-MON NIGHT...FRONTAL BOUNDARY WILL PRESS INTO THE CENTRAL
PENINSULA BY DAYBREAK AND PUSH ITS WAY INTO THE SOUTH PENINSULA INTO
EARLY TUE MRNG. MODERATE TO FRESH SFC/BNDRY LYR WINDS WILL RESPOND
BY VEERING TO THE W/SW TO THE W/NW THRU THE DAY...THEN DIMINISHING
TO A GENTLE TO MODERATE N/NE BREEZE OVERNIGHT. SCT SHRAS/ISOLD TSRA
MVG OFFSHORE.

&&

.FIRE WEATHER...LOW RELATIVE HUMIDITY...WINDS TO 15 MPH AND
GUSTY...AND ERC VALUES AT 27 OR GREATER WILL REQUIRE A RED FLAG
WARNING FOR OSCEOLA AND BREVARD COUNTIES. ALTHOUGH OTHER PORTIONS OF
E CENTRAL FL ARE NOT IN THE RFW AREA GUSTY NW WINDS AND LOW RH WILL
POSE A FIRE WEATHER CONCERN.

FRI-SAT...HIGH PRESSURE WILL BUILD FROM THE SE COAST INTO THE W
ATLC...FORCING SFC/TRANSPORT WINDS TO VEER FROM THE E/NE EARLY FRI
TO THE SE THRU THE DAY...CONTG THRU SAT. THE ONSHORE COMPONENT WILL
ADVECT OCEAN MODIFIED AIR ACRS E CENT FL...KEEPING AFTN RH VALUES
ACRS MOST OF THE CWA ABV CRITICAL LVLS. AREAS ALONG AN N OF THE I-4
CORRIDOR MAY DIP BLO 35PCT FOR 3-5HRS FRI AFTN...BUT SFC WNDS
EXPECTED TO REMAIN AOB 12MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  44  69  55 /   0   0   0  10
MCO  68  45  75  53 /   0   0   0  10
MLB  66  48  72  59 /   0   0   0  10
VRB  68  49  72  58 /   0   0   0   0
LEE  65  43  74  52 /   0   0   0  10
SFB  65  45  74  53 /   0   0   0  10
ORL  68  48  74  54 /   0   0   0  10
FPR  68  48  72  59 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM EDT THIS
     EVENING FOR NORTHERN BREVARD-OSCEOLA-SOUTHERN BREVARD.

AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....BRAGAW
Hazardous weather outlook, Mar 12, 8:25 PM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
825 PM EDT WED MAR 12 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-130900-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
825 PM EDT WED MAR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
SOUTHWEST TO WEST WINDS 15 TO 20 KNOTS WILL BUILD SEAS TO 4 TO 5
FEET WELL OFFSHORE. A STRONG COLD FRONT WILL CROSS THE WATERS
EARLY THURSDAY WITH NORTHWEST WINDS INCREASING TO 20 TO 25 KNOTS.
OCCASIONAL GUSTS TO GALE FORCE WILL BE POSSIBLE AWAY FROM THE
COAST LATE TONIGHT. SEAS WILL BUILD TO HAZARDOUS LEVELS ACROSS THE
NEAR SHORE AND OFFSHORE WATERS EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A MODERATE TO HIGH FIRE WEATHER DANGER WILL OCCUR THURSDAY DUE TO
VERY LOW RELATIVE HUMIDITY DURING THE AFTERNOON AND DRY NORTHWEST
WINDS. HAZARDOUS BOATING CONDITIONS WILL CONTINUE INTO THURSDAY
EVENING WITH IMPROVING BOATING CONDITIONS TOWARD THE WEEKEND. A
SLIGHT CHANCE OF LIGHTNING STORMS IS EXPECTED EARLY NEXT WEEK WITH
INCREASING MOISTURE LEVELS AND A STALLING FRONTAL BOUNDARY NEAR
CENTRAL FLORIDA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

PENDERGRAST

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:52 AM EDTRed Flag WarningMLBOsceola14 hr

Nearby

Lake Wind Advisories in Florida, 2014Every lake wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.